MAUDE Adverse Event Report: ST PAUL DELTEC; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ST PAUL DELTEC; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 21-4453-24
Medical Device Problem Codes Leak/Splash (1354); Mechanical Problem (1384)
Health Effect - Clinical Codes Extravasation (1842); Patient Problem/Medical Problem (2688)
Date of Event 07/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation in progress.(b)(6).
 
Event or Problem Description
It was reported that the deltec power port-a-cath ii was set on the 22-july.There was no indication of a contrast medium extravasation in the c-arm.This was not observed on 22-july.On 23-july chemotherapy (epirubicin) was started.The patient complained of a pronounced pain in the port area.A clear extravasation was found during a functional test with a mobile x-ray.The port was removed on the same day as a result of this.No further patient complications were noted.There was no discoloration of the catheter, however a leak was verified on the catheter just two cm distal to the aforementioned site.The operator noted a slit-shaped lesion in the catheter.The defective product was returned to the manufacturer for further device investigation.
 
Additional Manufacturer Narrative
Other, other text: returned device was received for evaluation.During the evaluation of the device the customer reported condition was not confirmed.No fault found.The device history record was reviewed and showed that this device met all manufacturing specification for product released for distribution.No issues were identified that would have impacted this event.

Brand Name
DELTEC
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
MDR Report Key10488246
Report Number3012307300-2020-06907
Device Sequence Number2476326
Product Code LJT
UDI-Device Identifier10610586032684
UDI-Public10610586032684
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K072657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2025
Device Model Number21-4453-24
Device Catalogue Number21-4453-24
Device Lot Number3968109
Was Device Available for Evaluation? No
Date Returned to Manufacturer08/31/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/07/2020
Supplement Date Received by Manufacturer12/06/2020
Initial Report FDA Received Date09/03/2020
Supplement Report FDA Received Date01/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1